Skip to content
My WebMD Sign In, Sign Up

Announcements

Please take some time to click through these links to find out more about our community.

What is a Trigger and When to Trigger a Post
How and Why to Report a Post
Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


left temple pain plus depression
avatar
An_202966 posted:
I feel a constant squeezed sensation behind left eye in left temple area. It's there all the time and a lot of stress builds up in that area everyday. It also feels constantly agitated behind left eyebrow. At the same time it makes me feel very depressed, nausea, lack of appetite, extreme sadness, and anxiety. I've had this everyday for almost 4 years. I can hardly stand it.

Most doctors have recommended anti-depressants which I've tried about a dozen different types. They generally make the symptoms feel briefly better, then within a day or 2 the symptoms become worse. They become unbearable after a few days and I don't feel I can go on with them. They seem to increase this squeezed sensation in left temple.

It's hard to work or do much of anything. I feel totally exhausted after a day at work and feel miserable most of the time at work and off. I'm prone to crying regularly. I just want to stay in my bedroom and do nothing most of the time. I feel afraid to be around friends of family because I'm so depressed and feel no joy. It's very hard to live this way everyday.

This occurred suddenly one night almost 4 years ago where it felt like some part of brain in left temple collapsed or broke down. Now it feels squeezed, obstructed and knotted up in left temple all the time. Right temple and rest of brain feel fine. I don't know how much longer I can live like this. But it all seems related to this squeezed, knotted up, stressful area behind left eye and left temple.

I have a small business which I thoroughly enjoyed and it was very successful for 15 years until this occurred 4 years ago. Now it's doing very poorly which just adds to my misery and depression. We used to have 25 employees, now we are down to 12 with low sales and debt to pay off.

Can you please help me or recommend someone who could. I feel like time is running out for me. I'm a 56 year old male.

Love,
Roger
Was this Helpful?
10 of 21 found this helpful
Reply
 
avatar
fishnic responded:
Hey, sorry you have been feeling this way. Have you tried going to a neurologist? Have you ever been diagnosed with having migrains? Obsvoisely you are in pain if a psych. doc. can't seem to help try an neurologist. Somebody must be able to help I wish you the best. I hope you are able to find something that helps. Seending you lots of strength and courage. Try and take care of yourself. HUGS
 
avatar
rogerbr replied to fishnic's response:
Thanks for responding. Yes I tried nuerologist- he doesn't know where to go with it . he tried several drugs and scans which were all normal. MRI and cAT scan showed nothing. But it really feels bad, really bad and totally depressed in that same place everyday. Hope I can find something that helps real soon. This has been complete misery for 4 years. Ouch!

Thanks for yur words of encouragement.
Love,
Roger
 
avatar
sheila000 responded:
There is a condition called Temporal Arteritis. It is an inflamation of your arteries, happens over 50 and can cause blindness. I have migraines and have been tested for this with a SED test. I was negative but I beleive it is something you need to have checked up immediately.
 
avatar
rogerbr replied to rogerbr's response:
I'm not Bi-Polar but the Psychiatrist say I have severe major depression, but the Cymbalta and Lithium doesn't seem to help with it very much, but it maybe much worse without it. The Vicodin for pain reduces the suffering of squeezed, knotted up, collapsed, blocked feeling in left temple, but only temporarily. It least it helps get me through the work day.The pain in the left temple was even worse before I took drugs like Lithium.

Neither of my 3 nuerologists I've seen thought it might be cluster headaches. A couple of them thought it might be a rare type of headache that occurs on only one side of the head constantly for years. Indomethican is the medicine of choice for these kind of headaches, and they said I'd know in a few weeks. I tried it for a month twice, a few years apart, but it didn't have any effect either time except gave me upset stomach.

I've had headaches before and I wouldn't really categorize this as a headache but it's the closest thing to it I can find on line. It feels more like a brain injury such as people get in automobile accidents. Often times these injuries don't show up on MRI's or CAT scans, but they can be very disruptive in a persons life causing depression, insomnia, pain, anxiety, loss of interest in living, loss of appetite, being disfunction, change of personality, etc. All of which I have had for last 5 years.
[br>
 
avatar
rogerbr replied to sheila000's response:
I was tested a few years ago for temporal arteritis. But my SED rate was very low only about 5. The doctor said it definately was not temporal arterits as I didn't have any of the other symptoms either.

See my posting above. Thanks for your help. Need all the help I can get. It's really a drag living like this day after day.

The only real relief I get is when I go to sleep, but I usually have to take sleeping pills because of insomnia. Also I get a back/side pain below rib cage everynight that wakes me up and unable to go back to sleep until I sit up for 20 minutes or so. So going to sleep isn't the greatest either like it was 5 years ago. 5 years ago life was great, I slept well, and my business was doing well. Since 2006 my health is drastically worse, my sleep is disruptive, and my business is on steady decline.

Feel like Jobe in Old Testament. Mother Earth is really giving it to me. Testing my faith I guess.

Love,
Roger
 
avatar
Lepord responded:
i'm 20, and i have the same felling as you
 
avatar
susiemargaret replied to Lepord's response:
hello, L --

have you seen a neurologist?

-- susie margaret
what good is gold, or silver too, if your heart's not good and true -- hank williams, sr.
 
avatar
keydis10 responded:
Hi Roger,

hope you are feeling a bit better since your last post. I am curious if you have ever had your vitamin levels checked specifically b12; vitamin D; and calcium?

All of symptoms quasi-indicate a deficiency in a vitamin related to the nervous system. Low vitamin D will contribute to depression/fatigue along with low vitamin b12 that will cause nuerological pain (temple pain, notably). Furthermore, high calcium could be causing parathyroid issues related to the headaches and depression you are currently experiencing.

Personally, if this has not been checked, I would seek to do so.

Hope you feel better, cheers, Keydis
 
avatar
markalexander replied to rogerbr's response:
Hi Roger, Have you had any joy resolving this issue, i too am struggling with almost exactly the same. My Neurologist thought it was Hemicrania Continua but the indometacin only helped slighlty and did not eliminate the pain my left temple actually feels phsically different to the right one (more pronounced/swollen/congested i think) the day after alcohol is a killer the swelling feels like it may burst. 5-6 years is also about the time i have had mine too.
have you resolved this yet ?? any suggestions would be very welcome regards Mark


Featuring Experts

Thomas L. Schwartz, MD, received his medical degree from and completed his residency in adult psychiatry at the State University of New York (SUNY) Up...More

Helpful Tips

Sexual Problems from Meds..What to do!Expert
Serotonin type antidepressants can cause 5-30% of the time- sexual problems such as no orgasm, impotence, no libido. Consider that ... More
Was this Helpful?
28 of 35 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.